MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30964
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k130293.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) male was undergoing an intervention of the left superficial femoral artery from the right groin.The patient's vasculature was described as severely calcified but not tortuous or angled.The physician inflated the advance 18 lp low profile balloon catheter for 30 seconds and deflated once using a 70/30 mixture of omnipaque 350 contrast to saline.The physician moved the complaint balloon to an unspecified area and attempted a second inflation.It was noted the balloon would not fully inflate.Inflation pressure was reported to be 8 atmospheres (atm).The physician deflated the balloon and noticed blood in the cook inflation device.It was subsequently determined the balloon ruptured and it was removed through the ansel sheath.Another manufacturer's.018 guide wire was over the balloon.The patient was not harmed and did not require any additional intervention.No portion of the balloon remained in the patient's anatomy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Investigation - evaluation a review of the complaint history, drawings, device history record, functional testing, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Return of the used complaint device confirms a leak near the proximal bond.The device is also provided with instructions for use which includes information regarding ruptures.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a cause for this event could not be established.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8358149
Report Number1820334-2019-00449
Device Sequence Number2229828
Product Code LIT
UDI-Device Identifier10827002309644
UDI-Public(01)10827002309644(17)191128(10)7470782
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Model NumberG30964
Device Catalogue NumberPTA4-18-150-6-20
Device Lot Number7470782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date05/02/2019
Patient Sequence Number1
Patient Age68 YR
Patient Weight93